Addiction: Substance Abuse Community
vicodin vs. dilaudid
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

vicodin vs. dilaudid

I asked this question a couple nights ago but now can't find it. So here I go again. I've used Vicodin (6-10 pills a day for a year) following surgery with painful, slow-healing complications. Now, three weeks ago, I had surgery again for revision. My doctor's given me Dilaudid. I'm just finishing up a prescription for that (60 pills). My question is, will the Dilaudid w/d symptoms be similar? (I already went through Vic w/d's.) I really don't plan on quitting until my doc says I have to. In fact, that's another question! What is it with these doctors, that they keep refilling and keep refilling? What's in it for them? Surely the news, filled with famous people with Vicodin addictions, would hinder their generosity, but it doesn't seem to.
Thank you for listening. I love this forum!
Charlie
Related Discussions
7 Comments Post a Comment
Blank
271792_tn?1334983257
You answered your own question. You won't quit until you doctor tells you, but you don't trust your doctor..something like that.

If you want to quit hun, surely replacing one drug for another is not the answer. Just my opinion.....

Oh, and the reason why your posts are probably not being answered, is the time that you are asking. Funny thing..most folks here are on EST.
Blank
401598_tn?1202138748
I agree with IBKleen. The major difference between vicodin and dilaudid is that the later is more concentrated with less acetominiphen or ibruprophen. The w/d's will be similar. You do not have to stop, but it might not be that bad of an idea to start lowering your daily dose, of course after clearing it with your doc. I wish you the best on your journey, I know how hard these things are to quit, especially after surgery.
Blank
410221_tn?1227635437
Dilaudid is 3 times stronger than morphine but it's an opiate and I believe all opiate WDs are the same. When it's time to stop the Dilaudid with your doctor maybe he can give you something to ease the WDs.
Blank
401786_tn?1309155634
Dilaudid is highly potent.  It's as close to a street drug medically speaking as one could get.  So dose is smaller than what you'd be on Vicodin.  When you take an opiate for anything, whether it's for pain, or you're doing it to keep away w/d, all opiates are interchangeable when dose is calculated with a milliequivalent scale.  When you are addicted to an opiate, you are cross-addicted, by that very virtue.  If you ran out of Vicodin and someone gave you Dilaudid, or morphine or Demerol they would all produce the same result.  Again, dosing is the key.  You become cross-tolerant and cross-addicted, the key really is that you're addicted to opiates, not really the particular brand.  Dilaudid does NOT contain acetaminophin or ibuprofen.  You'll go through w/d off of it, as well as any opiate taken long enough to produce dependance or addiction.
Blank
Avatar_f_tn
I dont have anything intellegent to add.. I just wanted to give a word of apprication for the wisdom, experince and intellegence I see in the many posters on this board because the information is very helpful and valuable to readers.

Jacqui I didnt know that about dilaudid,,, nor that its 3 times stronger than morphine.I was recently given dilaudid (IV injection) for inflammation to the lining of my left lung during a boute with pnemonia (pneumonia). I can definatly attest to it being a powerful drug.. an hour after the injection I went to leave the ER and half a block away my BP crashed and I passed out. Thankfully my husband was driving. I wasnt aware the med they gave me could do that, frightening.

*Bows in respect and apprication*
Blank
Avatar_n_tn
I believe Dilaudid is 5x stronger then morphine, depending on who you ask. I was given IV Dilaudid for a kidney stone. The nurse told me it was 5X stronger then morphine. That 2 mg of Dilaudid is the same as 10 mg of morphine. The Dilaudid pills are no very strong at all though.

My mom takes 4 MG of Dilaudid every 4 hours. She used to take 40 mg of OxyContin 3 times a day, but it caused SEVERE depression. So she stopped taking them and now only takkes Dilaudid.
Blank
Avatar_n_tn
My wife was recently killed by the DR ordering and nurses gleefully injecting my wife with Dilaudid hp and ultram she stoped breathing. Be very careful
Blank
Avatar_m_tn
when a doctor gets a $100 bucks everytime he has you come in just to write on a piece of paper to give you what you want, why would he say no?? why do you think they dont give refills on your scripts??? cuz they need you to come back every month, I even had a doc tell me it was illegal to put refills on narcotics, but when he forgot to not circle "0 refills" at the bottom of the script,  I circled "4", and guess what, I didnt see him for four more months, who do you thinks pays for that Lexus Hybrid parked out back, US
Blank
Avatar_f_tn
I've had chronic SEVERE migraine for the last 10 years. Up until 2001, I had taken Tylenol 3's- then I was in a car accident and suffered a closed head injury. I thought they were bad before! My Neuro says that I am in top 2% of migraine suuferers world wide, in that I now have a migraine every day, with dibilitating pain one or two times per week, and am NOT responsive to preventatives. After the accident, I was put on dilaudid- the pain specialist felt the Tylenol would be harmful to my kidneys and liver.
It is my understanding that dilaudid is a concentrated  form of morphine. (I was told 3x regular)  According to the Dr.- as long as you are experiencing pain, you are less likely to become addicted. I take at least 12 mg a day, depending how bad my day is. Bad days-up to 16 mg per dose, every 4 hours for up to three days. Luckily those days happen about once, maybe twice a month. I NEVER feel high, and I can drop down to the 4-6 mg per dose as soon as the migraine is over. It is unlikely that I will ever not have them, so I'm looking at a lot of dilaudid in my lifetime. (not to mention pain) So far all my liver and kidney tests have been fine. Would I be classified as  addicted? I'm legally disabled - how worried should I be?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_m_tn
Blank
weaver71
Other
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1407485574
Blank
Amandag78
Perth, Australia